MAUDE Adverse Event Report: MICROTYPING SYSTEMS MTS ANTI-IGG CARD 5X20; ANTI-HUMAN GLOBULIN

MICROTYPING SYSTEMS MTS ANTI-IGG CARD 5X20; ANTI-HUMAN GLOBULIN
Catalog Number MTS084024
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer stated that they had processed quality control samples and that the results were as expected on the day of the reported event.The confirmation was not provided.The customer stated that the gel card storage temperature and visual appearance prior to use was aligned with ortho's recommendations.The protocol of newborn sample preparation was not provided by the customer.Ortho care tss reviewed the column grade result from the ortho vision id-mts order report and the card image, and the discordant negative result obtained was confirmed visually indicating that the card imaging system (cims) functioned as per design.A review of the manufacturing batch record for mts anti-igg (rabbit) lot: 042825001-02 was requested from the ortho manufacturing site.The device history record for this lot was reviewed and no discrepancies were discovered.All in-process and final release serological testing results were within specifications, including customer use ortho vision testing results.All qc inspection records (packaging and gel card inspection documents) of this product lot indicated acceptable results; no gel card defects were identified during qc inspection.All id-mts gel cards used during in-process qc testing passed the visual check performed by the serologist.Formulation stage batch record associated with this id-mts gel card lot was reviewed and no discrepancies were discovered.The equipment area use log used during production of this lot was reviewed and no conditions or actions taken were found to contribute to this customer complaint.There were no product nonconformance's related to this lot.The lot met all specifications, all in-process and product release criteria.As part of the investigation, retains testing was requested to be performed at ortho's manufacturing site.Mts anti-igg card lot#: 042825001-02 retention cards were tested on the ortho vision analyzer with diluent 2 lot#: md191, donor: (b)(6) (dat neg) and check cells lot#: k052 (dat pos).A total of 100 retention cards were visually inspected, and no defects were found.All results were as expected.No discrepant results were obtained with donor and check cells.Mts anti-igg card lot#: 042825001-02 performed as intended; unable to confirm customer complaint.A review of the worldwide complaint database was performed for mts anti-igg gel card lot: 042825001-02 and mts diluent 2 lot: md197 through 29 august 2025.No other similar complaint was identified.No trend was identified by sublot or mother bulk.In mitigation of the complaints, the customer was referred to the instructions for use for mts anti-igg which states under the limitations of the procedure section, under number 12: "negative direct antiglobulin test results do not necessarily rule out hemolytic disease of the newborn (hdn), especially if abo incompatibility is suspected." medical consultation summary: for newborn a, the ortho test produced a negative dat result of a sample showing weak dat by a tube method from a newborn with hyperbilirubinemia.Based on the incompatible blood types between the mother and the newborn and the diagnosis of hyperbilirubinemia, the baby was likely experiencing a hemolytic disease of newborns (hdn).Positive dat is not a required factor for the diagnosis of hdn, and the negative dat result produced by the ortho method was unlikely to delay the treatment of hyperbilirubinemia for the newborn.So, this case is not classified as a serious injury.The assignable cause of the discrepant negative dat result obtained by the customer could not be determined, although it could not be excluded to be sample related, antibodies bound to the newborn's red blood cells being weak and/or at detection limit of the technique and reagents used and/or associated to sample preparation protocol.In any case there was no evidence of any systematic failure of the ortho clinical diagnostics reagent and analyzer to perform as intended.No further complaints of this type have been received from the customer site since the time of the reported event.
 
Event or Problem Description
Cms 100436644 / ra611955 complaint description: customer contacted ortho global technical solutions center (gtsc) to report what was described as a discrepant negative reaction for one cord blood sample for dat using mts anti-igg (rabbit) gel card lot: 042825001-02 on their ortho vision id-mts analyzer (50004102).Date of event: 15 august 2025 reported: 18 august 2025 reagents: mts anti-igg card lot: 042825001-02 expiry date 28 february 2026, manufactured on 28 may 2025 mts diluent 2 lot: md197, expiry date 10 april 2026, manufactured on 10 april 2025 newborn information: newborn sample id: (b)(6).Patient id: (b)(6).Mom blood type - o d (rh1) positive and baby blood type - b d (rh1) negative the customer reported that on (b)(6) 2025, they tested a newborn sample for dat testing on ortho vision id-mts analyzer (serial number: (b)(6) with mts anti-igg card lot: 042825001- 02 and mts diluent 2 lot: md197 and that a negative result was obtained and reported to the physician.The customer said that the results were questioned by the nursery on (b)(6) 2025 due to the baby having a jaundice and hyperbilirubinemia with signs of hemolytic disease of the newborn.The nursery asked the customer to repeat the dat testing.The customer reported that on (b)(6) 2025, they tested the same newborn sample for dat testing in tube technique and that the igg reaction was "grainy" which the customer interpreted as weak positive (less than 1+ reaction strength).The customer did not report any additional information regarding the treatment and status of the newborn at the time of evaluation.

Brand Name
MTS ANTI-IGG CARD 5X20
Common Device Name
ANTI-HUMAN GLOBULIN
Manufacturer (Section D)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer (Section G)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key23006830
Report Number1056600-2025-00012
Device Sequence Number13387581
Product Code QHS
UDI-Device Identifier10758750005994
UDI-Public(01)10758750005994(17)260228(11)250528(10)0428250102
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue NumberMTS084024
Device Lot Number042825001-02
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Initial Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown